TitleA censored stochastic volatility approach to the estimation of price limit moves
Publication TypeJournal Articles
Year of Publication2009
AuthorsHsieh, P-H, Yang, J
JournalJournal of Empirical Finance
Volume16
Issue2
Pagination337-351
Date Published2009
KeywordsDoctoral Program, Finance, MBA, Supply Chain
Abstract

A censored stochastic volatility model is developed to reconstruct a return series censored by price limits, one popular form of market stabilization mechanisms. When price limits are reached, the observed prices are truncated and the equilibrium prices are unobservable, which makes further financial analyses difficult. The model offers theoretically sound estimates of censored returns and is demonstrated via simulations to outperform existing approaches with respect to the estimates of model parameters, unconditional means, and standard deviations. The algorithm is applied to model stock and futures returns and results are consistent with the simulation outcomes.

Sort

a